Connecticut, 2014Damaging Winds in Connecticut, July 9, 2014
July 9, 2014 · NWS OKX · 4 events in 2 counties and zones
Scattered thunderstorms with isolated severe thunderstorms formed as a slow moving cold front progressed through the Northeast.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms with isolated severe thunderstorms formed as a slow moving cold front progressed through the Northeast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 9, 3:32 PM EST, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 9, 3:32 PM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
432 PM EDT WED JUL 9 2014
.SYNOPSIS...
A COLD FRONT SWINGS THROUGH THE REGION TONIGHT...STALLING JUST TO
THE SOUTH ON THURSDAY. HIGH PRESSURE WILL BUILD OVER THE AREA
FOR THE FIRST HALF OF THE WEEKEND...THEN SLIDE OFFSHORE THROUGH
THE BEGINNING OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF
SOUTHWESTERN CT...LOWER HUDSON RIVER VALLEY...NYC METRO...AND
NORTHEAST NEW JERSEY UNTIL 10 PM.
MAIN CONCERN THROUGH THIS EVENING WILL BE THE DEVELOPMENT OF ISO-
SCT STRONG-SVR TSTMS OUT AHEAD OF AN APPROACHING COLD FRONT.
INITIAL DEVELOPMENT ALREADY OCCURRING LATE THIS AFTN ALONG PRE
FRONTAL TROUGH AND ASSOCIATED WITH PASSING VORT MAX. THOUGH NOT AS
IMPRESSIVE AS PREVIOUS DAYS...STILL SEEING SBCAPE VALUES PUSHING
1000 J/KG OVER INTERIOR REGIONS WHILE STRONGER SHEAR VALUES
BETWEEN 35-45 KTS CONTINUE. HOWEVER...OVERALL EXPECTING BETTER
DYNAMICAL FORCING WITH A STRONGER FRONTAL BOUNDARY AT THE SFC AND
THE PASSING SHORTWAVES ALOFT. COVERAGE WILL INCREASE INTO THIS
EVENING AS THE COLD FRONT NEARS...THOUGH NOT EXPECTING MORE THAN
SCT COVERAGE OVER INTERIOR REGIONS. MAIN THREATS ASSOCIATED WITH
THE STORMS WILL BE GUSTY-DAMAGING WINDS...WITH POSSIBLE HAIL.
ONSHORE FLOW TODAY KEEPING A MORE STABLE AIRMASS IN PLACE AT THE
COAST...SO EXPECTING MINIMAL STRONG-SVR THREAT AND EVEN COVERAGE.
COLD FRONT FINALLY REACHES THE AREA AFTR 00Z...THEN PROGRESSES
THROUGH TONIGHT...EVENTUALLY STALLING JUST SOUTH OF LONG ISLAND BY
12Z THURS MORNING. WILL CONTINUE TO MENTION THE SLIGHT CHC POTENTIAL
FOR PCPN RIGHT ALONG THE FRONT. WEAK LOW PRESSURE FORMS ALONG THE
FRONT LATE TONIGHT...WITH THE MESO MODELS IN GOOD AGREEMENT OF PCPN
THEN MOVING TO THE NORTH FROM THE DELMARVA REGION. HOWEVER...THE
CONFIDENCE OF IT REACHING LONG ISLAND/NYC METRO ON THE LOWER END AND
WILL JUST HAVE CHC POPS OVER THE OCEAN WATERS.
COOLER AIR WILL BE SLOW TO MOVE IN...SO WILL HAVE ONE MORE NIGHT
OF SLIGHTLY ABOVE NORMAL TEMPS. SIDED MORE WITH A MET SOLUTION FOR TEMP/DEW
PT.
THERE IS A HIGH RISK FOR RIP CURRENT DEVELOPMENT ON ALL ATLANTIC
OCEAN BEACHES THROUGH THIS EVENING.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
AS THE MODELS HAVE BEEN SHOWING FOR THE PAST COUPLE OF DAYS...COLD
FRONT PUSHES SOUTH AND REMAINS STALLED JUST SOUTH OF LONG ISLAND.
MULTIPLE WEAK LOWS RIDE THE FRONT TOMORROW INTO TOMORROW NIGHT.
OVERALL...EXPECTING DRIER AIR TO MOVE IN. BUT THERE MIGHT BE JUST
ENOUGH MOISTURE LEFT IN THE ATMO COMBINING WITH DECENT FORCING
ASSOCIATED WITH THE FRONT IN THE VICINITY AT THE SFC AND PASSING
SHORTWAVES ROUNDING THE BASE OF THE UPPER LVL TROUGH TO GENERATE AN
ISO SHOWER OR EVEN TSTM IN THE AFTN. WILL KEEP SLIGHT CHC WORDING IN
FOR NOW DURING THE PERIOD...WITH A GOOD CHC OF MOST OF THE REGION
REMAINING DRY THOUGH.
TEMPS FINALLY DROP DOWN TO NEAR NORMAL...USING A GENERAL BLEND OF
MET/MAV GUIDANCE.
THERE IS A MODERATE RISK OF RIP CURRENT DEVELOPMENT ALONG ALL OF
THE ATLANTIC OCEAN BEACHES.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MODEL CONSENSUS IS THAT THE FRONT WILL BE OFFSHORE BY FRI
MRNG...WITH DRY WX ACROSS THE CWA. THERE WILL BE PCPN GENERATED
ALONG THE FRONT...AND THE PROGS ARE FAIRLY CLOSE TO THE SHORE...SO
THE EXACT SPEED WILL NEED TO BE WATCHED AS ANY SLOWDOWN COULD RESULT
IN RAIN AT LEAST FRI MRNG. HIPRES THEN BUILD INTO THE REGION LATE
FRI THRU SAT. ALTHOUGH THE GFS AND ECMWF SUGGEST SOME ISOLD
SHRA/TSTMS SAT ALONG THE CWA PERIPHERY...HAVE SIDED CLOSER TO THE
NAM WHICH KEEPS THE CONVECTIVELY FAVORABLE INSTABILITY FURTHER W.
THE SHORES WILL BE DRY REGARDLESS...WITH THE MAIN UNCERTAINTY ACROSS
THE WRN INTERIOR. THE HIGH DRIFTS OFFSHORE SUN AND SETTLES OVER THE
ATLANTIC THRU THE BEGINNING OF NEXT WEEK. AFTN AND EVE TSTMS
POSSIBLE ON SUN...ESPECIALLY INTERIOR...AS RETURN FLOW INCREASES
MOISTURE AND INSTABILITY. A STRONG CLOSED H5 LOW THEN DROPS INTO THE
UPR GREAT LAKES MON AND TUE. SINGLE DIGIT H85 TEMPS WITH THIS ACROSS
NRN MN INTO THE UP. THE SW FLOW AHEAD OF THE LOW WILL PUMP WARM
HUMID AIR INTO THE REGION FOR MON AND TUE. THIS SETUP WILL HAVE THE
POTENTIAL TO PRODUCE A SVR OUTBREAK AT SOME POINT MON-TUE.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
COLD FRONT CONTINUES TO WORK ITS WAY INTO THE REGION FROM THE
WEST...AND WILL MOVE ACROSS THE TERMINALS AFTER MIDNIGHT TONIGHT.
TSTMS DEVELOPING TO THE WEST. KSWF WILL BE MOST IMPACTED THROUGH
00Z...AND THEN MAIN TIMING FOR TSTMS AT
KJFK/KLGA/KEWR/KTEB/KSWF/KHPN WILL BE FROM 00-06Z THURSDAY. DUE TO
THE SCATTERED NATURE OF THE CONVECTION...WILL LEAVE OUT OF TAFS FOR
NOW...AND WILL SEND AMDS TO THE TAFS AS STORMS DEVELOP AND CAN
PINPOINT IMPACTS TO TERMINALS.
OTHERWISE...MAINLY VFR. SW FLOW...TURNING S AT COASTAL TERMINALS
BEHIND THE SEA BREEZE. WINDS MAINLY 10-15 KT THROUGH THIS EVENING.
WINDS BECOME SW 4-8 KT THIS EVENING. AFTER COLD FRONT MOVES ACROSS
THE TERMINALS...WINDS SHIFT TO THE N.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: MODERATE CONFIDENCE ON WINDS. LOW CONFIDENCE
ON CONVECTION. AMDS LIKELY THROUGH THIS EVENING FOR DEVELOPMENT OF
TSTMS.
KLGA FCSTER COMMENTS: MODERATE CONFIDENCE ON WINDS. LOW CONFIDENCE
ON CONVECTION. AMDS LIKELY THROUGH THIS EVENING FOR DEVELOPMENT OF
TSTMS.
KEWR FCSTER COMMENTS: MODERATE CONFIDENCE ON WINDS. LOW CONFIDENCE
ON CONVECTION. AMDS LIKELY THROUGH THIS EVENING FOR DEVELOPMENT OF
TSTMS.
KTEB FCSTER COMMENTS: MODERATE CONFIDENCE ON WINDS. LOW CONFIDENCE
ON CONVECTION. AMDS LIKELY THROUGH THIS EVENING FOR DEVELOPMENT OF
TSTMS.
KHPN FCSTER COMMENTS: MODERATE CONFIDENCE ON WINDS. LOW
CONFIDENCE ON CONVECTION. AMDS LIKELY THROUGH THIS EVENING FOR
DEVELOPMENT OF TSTMS.
KISP FCSTER COMMENTS: MODERATE CONFIDENCE ON WINDS.
.OUTLOOK FOR 20Z THURSDAY THROUGH MONDAY...
.THURSDAY-SATURDAY...MAINLY VFR.
.SUNDAY-MONDAY...SHOWERS AND TSTMS POSSIBLE.
&&
.MARINE...
SCA REMAINS IN EFFECT FOR THE OCEAN WATERS FOR SEAS 4-6 FT.
WESTERN OCEAN WATERS EXPECTED TO BEGIN SUBSIDING BY THIS EVENING
AS THE FRONT NEARS...WITH THE REMAINING WATERS SUBSIDING LESS THAN
5 FT BY TOMORROW AFTN. WINDS SHOULD REMAIN SUB-SCA THROUGH
THURSDAY NIGHT.
WINDS AND SEAS ARE PROGGED TO REMAIN BLW SCA LVLS FRI-SUN. SCA
CONDITIONS RETURN MON AND TUE AS STRONG SW FLOW DEVELOPS.
&&
.HYDROLOGY...
NO WIDESPREAD SIGNIFICANT HYDROLOGIC ISSUES EXPECTED THROUGH THE
WEEKEND. ANY TSTMS MON AND TUE WILL BE CAPABLE OF PRODUCING
LOCALLY HVY RAIN.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ355.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT THURSDAY FOR ANZ350.
SMALL CRAFT ADVISORY UNTIL 9 AM EDT THURSDAY FOR ANZ353.
&&
SYNOPSIS...JMC/SEARS
NEAR TERM...SEARS
SHORT TERM...SEARS
LONG TERM...JMC
AVIATION...MPS
MARINE...JMC/SEARS
HYDROLOGY...JMC/SEARSHazardous weather outlook, Jul 9, 3:30 PM EST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
430 PM EDT WED JUL 9 2014
CTZ007-008-011-012-NYZ078-079-102030-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
430 PM EDT WED JUL 9 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-340-345-350-353-355-102030-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
430 PM EDT WED JUL 9 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>074-176-177-102030-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-NORTHERN NASSAU-
430 PM EDT WED JUL 9 2014
...SEVERE THUNDERSTORM WATCH 407 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH
THE EARLY EVENING HOURS. MAIN THREAT WILL BE GUSTY TO DAMAGING
WINDS...WITH THE POTENTIAL FOR SMALL HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ335-338-102030-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
430 PM EDT WED JUL 9 2014
...SEVERE THUNDERSTORM WATCH 407 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH
THE EARLY EVENING HOURS. MAIN THREAT WILL BE GUSTY TO DAMAGING
WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ075-178-179-102030-
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
430 PM EDT WED JUL 9 2014
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 407 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH RIP CURRENT RISK.
SEVERE THUNDERSTORM WATCH.
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH
THE EARLY EVENING HOURS. MAIN THREAT WILL BE GUSTY TO DAMAGING
WINDS...WITH THE POTENTIAL FOR SMALL HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ080-081-102030-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
430 PM EDT WED JUL 9 2014
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH RIP CURRENT RISK.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Jul 9, 3:22 PM EST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
422 PM EDT WED JUL 9 2014
NJZ002-103-NYZ067-069-070-092100-
NORTHERN WESTCHESTER-ORANGE-ROCKLAND-WESTERN BERGEN-WESTERN PASSAIC-
422 PM EDT WED JUL 9 2014
...STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BERGEN...PASSAIC...
ROCKLAND...SOUTHEASTERN ORANGE AND WESTCHESTER COUNTIES...
AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HIGHLAND LAKE...OR NEAR WEST MILFORD...AND
MOVING EAST AT 25 MPH.
PEOPLE IN NORTHWESTERN BERGEN...PASSAIC...ROCKLAND...SOUTHEASTERN
ORANGE AND WESTCHESTER COUNTIES...INCLUDING WEST MILFORD...GREENWOOD
LAKE...RINGWOOD...SLOATSBURG...SUFFERN AND POMONA...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4132 7393 4107 7391 4106 7449 4109 7450
4120 7437 4127 7451
JMCLocal storm report, Jul 9, 3:37 PM EST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
437 PM EDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 3 SE PINE BUSH 41.58N 74.25W
07/09/2014 ORANGE NY EMERGENCY MNGR
TREE DOWN AT COUNTY ROUTE 17 AND BOWMAN RD
&&
PICCASpecial weather statement, Jul 9, 5:32 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
632 PM EDT WED JUL 9 2014
NJZ002-004-103>106-NYZ067-069-092330-
EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-ORANGE-ROCKLAND-WESTERN
BERGEN-WESTERN ESSEX-WESTERN PASSAIC-
632 PM EDT WED JUL 9 2014
...STRONG THUNDERSTORMS WILL IMPACT BERGEN...ESSEX...PASSAIC...
ROCKLAND AND SOUTHERN ORANGE COUNTIES...
AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FRANKLIN TO BUDD
LAKE TO 6 MILES SOUTHWEST OF BEATTYESTOWN...OR ALONG A LINE EXTENDING
FROM 9 MILES WEST OF WEST MILFORD TO SUCCASUNNA-KENVIL TO 16 MILES
SOUTHWEST OF SUCCASUNNA-KENVIL...AND MOVING EAST AT 25 MPH.
PEOPLE IN BERGEN...ESSEX...PASSAIC...ROCKLAND AND SOUTHERN ORANGE
COUNTIES...INCLUDING WEST MILFORD...BLOOMINGDALE...RINGWOOD...POMPTON
LAKES...SLOATSBURG...FAIRFIELD...WAYNE...SUFFERN...RAMSEY AND
CALDWELL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4109 7450 4120 7437 4122 7439 4119 7392
4087 7404 4072 7428 4071 7431 4074 7437
4080 7437 4082 7433 4090 7434 4090 7428
4097 7429 4100 7432 4103 7442 4102 7443
4105 7445 4104 7450
JMCSpecial weather statement, Jul 9, 5:43 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
643 PM EDT WED JUL 9 2014
CTZ005-009-010-NYZ070-092345-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-SOUTHERN FAIRFIELD-SOUTHERN
NEW HAVEN-
643 PM EDT WED JUL 9 2014
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD...SOUTHWESTERN NEW HAVEN
AND WESTCHESTER COUNTIES...
AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BEDFORD...OR NEAR MOUNT KISCO...AND MOVING
EAST AT 30 MPH.
SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4139 7319 4138 7316 4134 7312 4131 7307
4120 7302 4120 7304 4120 7306 4119 7307
4118 7309 4113 7379 4119 7382 4141 7319Special weather statement, Jul 9, 5:47 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
647 PM EDT WED JUL 9 2014
CTZ005-006-092345-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
647 PM EDT WED JUL 9 2014
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND NORTHWESTERN NEW
HAVEN COUNTIES...
AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RIDGEFIELD...OR 7 MILES SOUTH OF DANBURY...
AND MOVING EAST AT 25 MPH.
THIS STORM WILL BE...
5 MILES SOUTH OF DANBURY BY 655 PM.
NEAR BETHEL BY 700 PM.
NEAR NEWTOWN BY 715 PM.
NEAR MONROE BY 725 PM.
6 MILES NORTH OF DERBY BY 740 PM.
NEAR SEYMOUR BY 745 PM.
SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4136 7285 4134 7296 4135 7296 4134 7297
4126 7352 4128 7354 4133 7355 4138 7354
4159 7295Special weather statement, Jul 9, 5:47 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
647 PM EDT WED JUL 9 2014
NYZ067-092330-
ORANGE-
647 PM EDT WED JUL 9 2014
...STRONG THUNDERSTORMS WILL IMPACT WESTERN ORANGE COUNTY...
AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GRAHAMSVILLE TO 12
MILES WEST OF MILFORD...AND MOVING EAST AT 25 MPH.
PEOPLE IN WESTERN ORANGE COUNTY...INCLUDING PORT JERVIS...
OTISVILLE...UNIONVILLE AND MIDDLETOWN...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4150 7475 4150 7450 4159 7439 4160 7434
4164 7427 4163 7425 4161 7424 4159 7415
4161 7414 4162 7412 4125 7447 4135 7468
4140 7475 4142 7474 4144 7476
JMCThunderstorm Wind, Fairfield
- When
- July 9, 6:04 PM EST
- Where
- Fairfield County, 1.02 mi ESE of Newtown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 41.412, -73.303
Numerous trees were reported down around the town of Newtown.
Thunderstorm Wind, Fairfield
- When
- July 9, 6:28 PM EST
- Where
- Fairfield County, 2.67 mi NNW of North Wilton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 41.237, -73.484
A tree was reported down across Ridgefield Road near the intersection with Scarlet Oak Drive.
Thunderstorm Wind, New Haven
- When
- July 9, 7:30 PM EST
- Where
- New Haven County, 2.17 mi W of Highwood
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 41.329, -72.972
A downed tree was reported near the intersection of West Prospect Street and Fairfield Street.
Thunderstorm Wind, New Haven
- When
- July 9, 8:00 PM EST
- Where
- New Haven County, 0.86 mi NW of Rockland
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 41.410, -72.660
A tree was reported down at the intersection of Dorset Lane and Route 79.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Nebraska, July 9 to 10, 20141 injured · $202 million · 1.75 in hail · 29 events
- Heat in Nevada, July 9, 20141 death · 1 event
- Lightning Strikes in Oklahoma, July 9, 2014$3.0 million · 2 events
- Hail and Damaging Winds in Nebraska, July 9, 2014$75,000 · 2.75 in hail · 70 events
- Hail and Damaging Winds in New York, July 9, 2014$100,000 · 1 in hail · 32 events
- Lightning Strikes in Florida, July 9, 2014$120,000 · 2 events
- Damaging Winds in Massachusetts, July 9, 2014$75,000 · 50 kt wind · 10 events
- Damaging Winds and Lightning Strike in Virginia, July 9, 2014$72,000 · 60 kt wind · 9 events
- Flash Flood in Arizona, July 9, 2014$100,000 · 1 event
- Damaging Winds in Florida, July 9, 2014$53,000 · 55 kt wind · 4 events
- Damaging Winds in Georgia, July 9, 2014$38,000 · 55 kt wind · 7 events
- Damaging Winds in South Carolina, July 9, 2014$26,000 · 55 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 537770, 537771, 537772, 537773.